MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Catalog Number 07027028190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e801 module serial number was (b)(6).The customer uses a 3rd party qc.The product labeling states: dilution: samples with ca 19-9 concentrations above the measuring range can be diluted with diluent universal.The recommended dilution is 1:10 (either automatically by the analyzers, or manually).The concentration of the diluted sample must be >50 u/ml.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient serum sample tested with elecsys ca 19-9 assay on a cobas e801 module.Initial result: >1000 u/ml.Repeat result: 133 u/ml (tested with an automatic 10 times dilution).The sample obtained an additional repeat value of >1000 u/ml.Repeat result: 155 u/ml (tested with an automatic 10 times dilution).The original sample was then manually diluted with normal saline and obtained the following repeat results: 73.3 u/ml (tested with 5 times dilution).13.2 u/ml (tested with 10 times dilution).3.2 u/ml (tested with 20 times dilution).Since the result decreased gradually with the increase of the dilution ratio, the customer suspected an interference.The original sample was also treated with polyethylene glycol (peg) treatment and the result was 17.88 u/ml.
 
Additional Manufacturer Narrative
Correction: initial result: 1000 u/ml (accompanied by a data flag) instead of initial result: >1000 u/ml.The calibration was last performed on (b)(6) 2024 and it was acceptable.The provided alarm trace showed no abnormalities on (b)(6) 2024.The sample was requested for investigation on 16-oct-2024 and received on 28-oct-2024.The investigation of the sample revealed the following: 1.The results (without dilution) were consistent with the customer's initial result (>1000 u/ml).2.The results after auto-dilution were significantly lower than the direct measured results.3.The series dilution (1:5, 1:10, 1:20) showed low recovery and relatively poor correlation compared with the control sample.4.Peg precipitation showed low recovery.Based on the dilution and peg results, an interference was confirmed.The investigation did not identify a product problem.The product performed within the specified limit.The root cause was due to a macro-protein interference in the sample.Product labeling states: in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.

Brand Name
ELECSYS CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20452866
Report Number1823260-2024-02981
Device Sequence Number15607329
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number07027028190
Device Lot Number73676801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPOUND BIEJIA RUANGAN TABLET.; LAMIVUDINE TABLETS (HEPRODINE).; TENOFOVIR DIPIFURATE FUMARATE TABLETS.; URSODEOXYCHOLIC ACID CAPSULE (USIFR).
Patient Age66 YR
Patient SexMale